MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Codes Device-Device Incompatibility (2919); Positioning Problem (3009)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A pericardial effusion (pe) occurred, and the procedure was cancelled.It has been reported that a versacross connect laac access solution kit was selected for use for a watchman left atrial appendage closure procedure (laac) procedure.During the procedure, right femoral venous access obtained per normal practice, thus the watchman and versacross connect were introduced to the superior vena cava (svc) over the versacross rf wire.There were several attempts to make contact with the fossa ovalis in the proper position while avoiding interaction with a previously implanted non-boston scientific atrial pacer lead.The physician was trying to avoid the watchman transseptal/delivery being draped over the pacer lead to reach the septum.During this time, prior to transseptal attempt, a pe was noted, which occurred in the right atrium (ra) while moving to the fossa ovalis.The effusion was routinely assessed for increase in size, which was noted not to be increasing, and the procedure was continued.The procedure was later cancelled due to unsuccessful watchman implant.Post case, protamine was given to the patient, and they were admitted to the hospital overnight for continued observation, rather than same-day discharge.Patient was discharged the following day.Product is not expected to return for analysis.A follow-up transthoracic esophagectomy (tte) was performed in the pacu area to determine that no further intervention was needed.In the physician's opinion, the devices did not contribute to the patient complication.No malfunction was reported with versacross devices.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to additional information received, the fields b5 (describe event or problem); b6 (relevant tests/laboratory data); f10 and h6 (device codes (2)) were updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe) occurred, and the procedure was cancelled.It has been reported that a versacross connect laac access solution kit was selected for use for a watchman left atrial appendage closure procedure (laac) procedure.During the procedure, right femoral venous access obtained per normal practice, thus the watchman and versacross connect were introduced to the superior vena cava (svc) over the versacross rf wire.There were several attempts to make contact with the fossa ovalis in the proper position while avoiding interaction with a previously implanted non-boston scientific atrial pacer lead.The physician was trying to avoid the watchman transseptal/delivery being draped over the pacer lead to reach the septum.During this time, prior to transseptal attempt, a pe was noted, which occurred in the right atrium (ra) while moving to the fossa ovalis.The effusion was routinely assessed for increase in size, which was noted not to be increasing, and the procedure was continued.The procedure was later cancelled due to unsuccessful watchman implant.Post case, protamine was given to the patient, and they were admitted to the hospital overnight for continued observation, rather than same-day discharge.Patient was discharged the following day.Product is not expected to return for analysis.A follow-up transthoracic esophagectomy (tte) was performed in the pacu area to determine that no further intervention was needed.In the physician's opinion, the devices did not contribute to the patient complication.No malfunction was reported with versacross devices.It was further reported that there was no baseline effusion noted prior to the procedure.Multiple drop downs and resets were made to make appropriate contact with the septum due to the pacer leads.The physician does not believe the versacross dilator or rf wire malfunctioned during the procedure and does not believe the rf wire contributed to the adverse event.Act was therapeutic during the procedure.Patient was admitted to an overnight stay and then discharged the following day.Product will not be returning for analysis.No other issues were reported.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20251254
Report Number2124215-2024-58318
Device Sequence Number8516895
Product Code DRE
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age69 YR
Patient SexFemale
Patient RaceWhite